The Annals of Probability

Pathwise nonuniqueness for the SPDEs of some super-Brownian motions with immigration

Yu-Ting Chen

Full-text: Open access

Abstract

We prove pathwise nonuniqueness in the stochastic partial differential equations (SPDEs) for some one-dimensional super-Brownian motions with immigration. In contrast to a closely related case investigated by Mueller, Mytnik and Perkins [Ann. Probab. 42 (2014) 2032–2112], the solutions of the present SPDEs are assumed to be nonnegative and have very different properties including uniqueness in law. In proving possible separation of solutions, we derive delicate properties of certain correlated approximating solutions, which is based on a novel coupling method called continuous decomposition. In general, this method may be of independent interest in furnishing solutions of SPDEs with intrinsic adapted structure.

Article information

Source
Ann. Probab., Volume 43, Number 6 (2015), 3359-3467.

Dates
Received: August 2013
Revised: July 2014
First available in Project Euclid: 11 December 2015

Permanent link to this document
https://projecteuclid.org/euclid.aop/1449843633

Digital Object Identifier
doi:10.1214/14-AOP962

Mathematical Reviews number (MathSciNet)
MR3433584

Zentralblatt MATH identifier
1337.60135

Subjects
Primary: 60H15: Stochastic partial differential equations [See also 35R60] 60J68: Superprocesses
Secondary: 35R60: Partial differential equations with randomness, stochastic partial differential equations [See also 60H15] 35K05: Heat equation

Keywords
Stochastic partial differential equations super-Brownian motion immigration continuous decomposition

Citation

Chen, Yu-Ting. Pathwise nonuniqueness for the SPDEs of some super-Brownian motions with immigration. Ann. Probab. 43 (2015), no. 6, 3359--3467. doi:10.1214/14-AOP962. https://projecteuclid.org/euclid.aop/1449843633


Export citation

References

  • [1] Bass, R. F., Burdzy, K. and Chen, Z.-Q. (2007). Pathwise uniqueness for a degenerate stochastic differential equation. Ann. Probab. 35 2385–2418.
  • [2] Burdzy, K., Mueller, C. and Perkins, E. A. (2010). Nonuniqueness for nonnegative solutions of parabolic stochastic partial differential equations. Illinois J. Math. 54 1481–1507 (2012).
  • [3] Chen, Y.-T. (2013). Stochastic models for spatial populations. Ph.D. thesis, U. British Columbia, Vancouver, BC. Available at https://circle.ubc.ca/bitstream/handle/2429/44536/ubc_2013_fall_chen_yu-ting.pdf?sequence=1.
  • [4] Chen, Y.-T. and Delmas, J.-F. (2012). Smaller population size at the MRCA time for stationary branching processes. Ann. Probab. 40 2034–2068.
  • [5] Chen, Z. and Huan, Z. (1997). On the continuity of the $m$th root of a continuous nonnegative definite matrix-valued function. J. Math. Anal. Appl. 209 60–66.
  • [6] Chernyĭ, A. S. (2001). On the uniqueness in law and the pathwise uniqueness for stochastic differential equations. Theory Probab. Appl. 46 406–419.
  • [7] Dawson, D. A. (1993). Measure-valued Markov processes. In École D’Été de Probabilités de Saint-Flour XXI—1991. Lecture Notes in Math. 1541 1–260. Springer, Berlin.
  • [8] Dynkin, E. B. (1994). An Introduction to Branching Measure-Valued Processes. CRM Monograph Series 6. Amer. Math. Soc., Providence, RI.
  • [9] Etheridge, A. M. (2000). An Introduction to Superprocesses. University Lecture Series 20. Amer. Math. Soc., Providence, RI.
  • [10] Ethier, S. N. and Kurtz, T. G. (1986). Markov Processes: Characterization and Convergence, 2nd ed. Wiley, New York.
  • [11] Freidlin, M. (1968). On the factorization of non-negative definite matrices. Theory Probab. Appl. 13 354–356.
  • [12] Kallenberg, O. (2002). Foundations of Modern Probability, 2nd ed. Springer, New York.
  • [13] Khoshnevisan, D. (2009). A primer on stochastic partial differential equations. In A Minicourse on Stochastic Partial Differential Equations. Lecture Notes in Math. 1962 1–38. Springer, Berlin.
  • [14] Knight, F. B. (1981). Essentials of Brownian Motion and Diffusion. Mathematical Surveys 18. Amer. Math. Soc., Providence, RI.
  • [15] Konno, N. and Shiga, T. (1988). Stochastic partial differential equations for some measure-valued diffusions. Probab. Theory Related Fields 79 201–225.
  • [16] Le Gall, J.-F. (1999). Spatial Branching Processes, Random Snakes and Partial Differential Equations. Birkhäuser, Basel.
  • [17] Mueller, C., Mytnik, L. and Perkins, E. A. (2014). Nonuniqueness for a parabolic SPDE with $3/4-r$ diffusion coefficients. Ann. Probab. 42 2032–2112.
  • [18] Mytnik, L. (1998). Weak uniqueness for the heat equation with noise. Ann. Probab. 26 968–984.
  • [19] Mytnik, L. and Perkins, E. (2011). Pathwise uniqueness for stochastic heat equations with Hölder continuous coefficients: The white noise case. Probab. Theory Related Fields 149 1–96.
  • [20] Mytnik, L., Perkins, E. and Sturm, A. (2006). On pathwise uniqueness for stochastic heat equations with non-Lipschitz coefficients. Ann. Probab. 34 1910–1959.
  • [21] Perkins, E. (2002). Dawson–Watanabe superprocesses and measure-valued diffusions. In Lectures on Probability Theory and Statistics (Saint-Flour, 1999). Lecture Notes in Math. 1781 125–324. Springer, Berlin.
  • [22] Reimers, M. (1989). One-dimensional stochastic partial differential equations and the branching measure diffusion. Probab. Theory Related Fields 81 319–340.
  • [23] Revuz, D. and Yor, M. (2005). Continuous Martingales and Brownian Motion, corrected 3rd printing of the 3rd ed. Springer, Berlin.
  • [24] Rogers, L. C. G. and Williams, D. (2000). Diffusions, Markov Processes, and Martingales. Cambridge Mathematical Library 2. Cambridge Univ. Press, Cambridge.
  • [25] Shiga, T. (1994). Two contrasting properties of solutions for one-dimensional stochastic partial differential equations. Canad. J. Math. 46 415–437.
  • [26] Walsh, J. B. (1986). An introduction to stochastic partial differential equations. In École D’été de Probabilités de Saint-Flour, XIV—1984. Lecture Notes in Math. 1180 265–439. Springer, Berlin.
  • [27] Yamada, T. and Watanabe, S. (1971). On the uniqueness of solutions of stochastic differential equations. J. Math. Kyoto Univ. 11 155–167.